I am being treated for low cortisol, adrenal fatigue,
malabsorbtion, depression, anxiety. I have had paranoid
schizophrenia in the past.

Is there a generally recognized relationship between
schizophrenia, related anxiety and low cortisol/adrenal
fatigue? Is there any recognition that anti-psych drugs while relieving symptoms associated with scz can also contribute to adrenal fatigue, the inability to handle stress leading to relapse of symptoms? (besides all
the other side effects)

http://www.docguide.com/news/content.nsf/news/852571020057CCF6852572E4004AAFBC


Answers


Clyde
2308 days ago
Are you taking the newer schizophrenic drugs or the older kind? There could be a difference there, although I have yet to find it.

Check out these links:

http://www.webmd.com/schizophrenia/tc/schizophrenia-medications

http://www.schizophrenia.com/meds.html

http://psychcentral.com/resources/Schizophrenia_and_Psychosis/



spiritual-emergency
2303 days ago
Were you aware of the relationship between schizophrenia and trauma? I went through an experience that would be identified as psychosis a few years ago. Trauma certainly played a role. In the aftermath, I surmised that "my adrenal glands had been fried." I could not tolerate the least bit of stress for many months. This thread may provide more insights for you. In particular, you might find it helpful to explore the work of Drs. John Read and Bertam Karon.

http://forums.psychcentral.com/showflat.php?Cat=&Number=467935&page=0&view=collapsed&sb=5&o=93&fpart=1



huney
2042 days ago
It is hard to wean off of neuroleptics and sometimes dangerous to quit cold turkey. It is sometimes refferred to as Akathisia. Akathisia causes the same symptoms as relapse and is sometimes mistaken for relapse. You really need to wean off really slow. I do know that every once in a while people are misdiagnosed because some other disorders mimic schizophrenia. Have you tried nutrition along with your meds. sometimes you can lower cortisol. And your adrenal problems when severe can cause some symptoms of schiz. I don't know if the meds can cause adrenal problems but I do know that they can cause alot of problems that the Doctor would rather not tell us about. Try typing in the name of your med on internet then go to adverse effects maybe that will tell you.



drjean
1471 days ago
There's been ongoing studies of cortisol and I was wondering if anything panned out for you. Good nutrition (based upon lab work ups) is highly important. Limiting stress is also as important, as stress affects your entire body, and the future of your health depends upon learning how to manage it now.